aha

I think I figured it out. My recent down moods and the weight gain and unbearable pain in my forearms (recurrence of cubital tunnel syndrome): it’s the meds I’m on, post-op. I’ve already gone through one round of medications that gave me TMJ so bad I couldn’t chew my food.

It’s a big relief to know that the nearly ten pounds I’ve gained over the last month or so have a definite reason (seriously, I haven’t eaten that much more, and neither have I had that much a sedentary life).

Okay, that’s all. I know. Not exciting. But I’m so happy to figure out why I’ve gained weight.

Advertisements

11 Comments

Filed under Uncategorized

11 responses to “aha

  1. Let your doctor know as he may be able to prescribe something or lower your dose if you are still on the same medication. I am sure if he knows what the side effects are, he can give you something to counteract them and the weight will just melt off 🙂

  2. I’m done with the meds–I HATE weight gain. This is the 2nd try for a med that isn’t supposed to be “crucial.” (It’s cholesterol medication–a safeguard, my cholesterol levels weren’t very high, just borderline high. I was supposed to try and see how this medication went).

    I keep reading about cholesterol medication and it seems they all have these weird side effects.

  3. I am surprised they don’t have you on warfarin or Coumadin to thin your blood as a precaution to blood clots either of which has few side effects except the obvious of bleeding freely.

    I don’t know how many different types of cholesterol medications there are out there but if its like most medications, there are probably many of which one should work with little or no side effects to you. Sometimes it can be tricky to get the right medication and doseage. When will you see your doctor again and/or does he already know about these side effects to you?

  4. ah yes–they have me on plavix and baby aspirin–both to keep blood moving freely and prevent the effects of clots. (i was on coumadin/warfarin before the surgery).

    they also had me on lipitor…which gave me excruciating TMJ (i couldn’t chew) and then put me on zocor (simvastatin) which has now (re)produced cubital tunnel syndrome (burning painful forearms) and has had me gain about 10 pounds in less than 2 months, despite an increase in exercise.

    I am sooooo done with meds. I’ll keep up the plavix and baby aspirin because that’s pretty crucial stuff…but the cholesterol meds are out. I’ll tell my doctor on my next visit.

  5. I am with you Jade. I know the meds are suppose to help but I’d just as soon not take them especially if they have side effects. Do you have to take the plavix and baby aspirn indefinitely? My assumption is yes but sometimes they might go to smaller doses. Do you have to get your INR tested regularly too?

    Those are some nasty side effects for the lipitor and the zocor. I am guessing you must be retaining fluid on that stuff to gain weight that quickly?

  6. Eve

    Eh, Jade, my heart goes out to you. It’s disheartening when the stuff that’s supposed to make us better also makes us worse in some ways.

    But, having an idea of what caused the problem is better than feeling nuts! Eve

  7. you’re a smart cookie to figure that all out.

  8. Yup–I was in so much jaw pain last time with the whole TMJ/could not chew situation…and it just so happened that I ran out of my prescription for lipitor at the same time. I had to wait a couple days to refill…but in the interim: voila! My TMJ started to dissipate once I stopped taking the lipitor.

    And then the weight gain started on the new zocor meds.

    Be forewarned: cholesterol medication isn’t THAT perfect. I’m thinking I’ll be better off adjusting my diet. What is the POINT of being in muscle and joint pain, and gaining weight…for the sake of lowering cholesterol?

    Leroy: as for my INR, I don’t need to get it tested anymore. When I was on coumadin I was going regularly to get my blood drawn and tested. Not so on Plavix.

    I won’t be on Plavix forever, just the next few months. I will be on baby aspirin forever though.

    Anyway–I stopped the zocor. Now I’m getting impatient–go away, wrist and forearm pain…go away weight!

    Sorry. VERY AGITATED today. Finding out the cause is nice, but it also has me SO ANGRY!

  9. I hope it goes away faster than it developed Jade. Knowing is a mixed blessing since making the pain and weight go away takes longer unfortunately, but it will fade eventually. I assume they will do more blood tests after you are off the Plavix in order to try to determine why your blood clotted in the first place causing the stroke. If my understanding is right, nearly all blood clots start in the legs and travel upward? If all you have to take is the baby aspirin indefinitely to prevent this from ever reoccuring, I’d be thrilled!

  10. They have never figured out why I clotted in the first place…that’s the weird mystery. But we surmise that when I do clot, they are tiny clots. Since we closed the hole in my heart a couple months ago, we’ve made the issue moot–no more clots in my brain or elsewhere in my body–from now on, the clots will go into my heart, and then get (properly) pumped into my lungs where they will then be dissipated.

  11. Sounds great Jade. I just hope you never have any more clots. I hear that in some cases, they can put filters/screens in your veins to keep clots from traveling upward to the heart or brain. I am glad that technology has advanced that far for many people’s sake.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s